Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 27, 2016, 4:32 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2016, 4:32 PM MST (23:32 UTC)
- Expired
- Jun 27, 2016, 5:15 PM MST
- In force
- 43 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 93 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4229 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911 WUUS55 KVEF 272332 SVRVEF AZC015-NVC003-280015- /O.NEW.KVEF.SV.W.0011.160627T2332Z-160628T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 432 PM PDT MON JUN 27 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA... EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 515 PM PDT/515 PM MST/ * AT 430 PM PDT/430 PM MST/...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR GRAND CANYON RANCH...OR 50 MILES NORTH OF KINGMAN...AND IS REMAING NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... GRAND CANYON SKYWALK...TEMPLE BAR CAMPGROUND...MEADVIEW... ECHO BAY...GRAND CANYON RANCH...SOUTH COVE... ECHO BAY CAMPGROUND AND TEMPLE BAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CASUE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. STRONG WIND GUSTS AND HIGH WAVES CAN BE EXPECTED! IF ON OR NEAR LAKE MEAD...INCLUDING SOUTH COVE AND TEMPLE BAR...HEAD TO SAFE HARBOR IMMEDIATELY OR STAY CLOSE TO SHORE UNTIL THE STORM PASSES. && LAT...LON 3624 11359 3578 11380 3598 11454 3634 11444 TIME...MOT...LOC 2330Z 123DEG 5KT 3593 11389 $$ STEELE
2 follow-up statements
171 WWUS55 KVEF 280002 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 502 PM PDT MON JUN 27 2016 AZC015-NVC003-280015- /O.CON.KVEF.SV.W.0011.000000T0000Z-160628T0015Z/ MOHAVE AZ-CLARK NV- 502 PM PDT MON JUN 27 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT/515 PM MST/ FOR WEST CENTRAL MOHAVE AND EAST CENTRAL CLARK COUNTIES... AT 459 PM PDT/459 PM MST/...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WIND GUSTS. THIS STORM WAS LOCATED NEAR GRAND CANYON RANCH...OR 49 MILES SOUTHEAST OF OVERTON...REMAINING NEARLY STATIONARY. WINDS ARE SPREADING WELL AWAY FROM THE THUNDERSTORM. LOCATIONS IMPACTED INCLUDE... GRAND CANYON SKYWALK...TEMPLE BAR CAMPGROUND...MEADVIEW...ECHO BAY... GRAND CANYON RANCH...SOUTH COVE...ECHO BAY CAMPGROUND AND TEMPLE BAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CASUE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. STRONG WIND GUSTS AND HIGH WAVES CAN BE EXPECTED! IF ON OR NEAR LAKE MEAD...HEAD TO SAFE HARBOR IMMEDIATELY OR STAY CLOSE TO SHORE UNTIL THE STORM PASSES. && LAT...LON 3624 11359 3578 11380 3598 11454 3634 11444 TIME...MOT...LOC 2359Z 123DEG 5KT 3595 11393 $$ STEELE
980
WWUS55 KVEF 280013
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
513 PM PDT MON JUN 27 2016
AZC015-NVC003-280023-
/O.EXP.KVEF.SV.W.0011.000000T0000Z-160628T0015Z/
MOHAVE AZ-CLARK NV-
513 PM PDT MON JUN 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE AND EAST
CENTRAL CLARK COUNTIES WILL EXPIRE AT 515 PM PDT/515 PM MST/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3624 11359 3578 11380 3598 11454 3634 11444
TIME...MOT...LOC 0009Z 123DEG 5KT 3595 11393
$$
STEELEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:50 PM MST, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 27, 2:50 PM MST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV...Corrected 250 PM PDT MON JUN 27 2016 .SYNOPSIS...A weak disturbance moving up from the south will bring an increase in moisture to the area and a chance of thunderstorms for portions of the region through at least midweek. Slightly cooler temperatures and considerable cloud cover can be expected tonight and Tuesday. && .SHORT TERM...tonight through Wednesday night. Thunderstorms were developing on the trailing edge of the inverted trough/easterly wave that was lifting into northwest Arizona and southeast California. The thunderstorms moving into east central Mohave county were clearly producing light to moderate rainfall but radar rainfall estimates up to 0.75" were likely way overdone. The latest high resolution models indicate thunderstorms will be confined mostly to central and southern Mohave county late this afternoon and evening but there will be the potential for strong winds from these storms that may push across the Colorado River Valley and possibly into southern Nevada this evening. As the crest of the easterly wave moves to the northwest overnight...it will lead to a slight chance of showers or thunderstorms over southern Nevada and parts of San Bernardino county late tonight and Tuesday morning with the mountains being favored with a better chance of seeing some measurable precipitation. By Tuesday afternoon...we should see an upswing of showers and thunderstorms over the southern Sierra as the wave continues lifting up over Inyo county. Pops were increased for the Sierra accordingly. Cloud cover should also help hold temperatures down a few degrees from Monday's readings. The latest models continue to show convection Wednesday will be somewhat subdued behind the inverted trough as it weakens and continues lifting into northeast Nevada and northern Utah. Models indicate drying and stabilization in the mid levels across southeast California and southern Nevada Wednesday and it appears the boundary layer will have limited moisture. So, any convection should be confined to the mountains and may briefly affect nearby valleys as steering flow pushes them to the northeast. The latest temperature guidance indicates only a slight increase from Tuesday. .LONG TERM...Thursday through Sunday. By Thursday, moisture that was pulled northward earlier in the week will lessen as the GFS shows the 1 inch PW line retreating back east into southern Arizona. Did lower POPs in the valleys of southern Nevada and eastern San Bernardino County since both the GFS/ECMWF lack instability to generate thunderstorms. Models agree there will be a resurgence of moisture back west across the Colorado River into far eastern San Bernardino, Clark and Lincoln Counties Friday/Saturday. Maintained highest POPs in Mohave County where instability is the greatest with slight chance POPs for eastern San Bernardino, Clark and Lincoln Counties. Models differ in the overall pattern by July 4 with the ECMWF building a ridge overhead while the GFS shows a deeper trough moving through the Pacific Northwest. However outcome would be similar with drier more stable air mass in place. Influx of moisture/cloud cover Friday/Saturday looks to have minimal impact of temperatures as guidance keeps values at or above normal heading through the long holiday weekend. && .AVIATION...For McCarran...Through Wednesday, expect southeasterly winds under 10 knots in the afternoons and south southwesterly winds around 10 knots overnight. A few thunderstorms will affect the Peach Springs corridor this evening, then spread as far west as the local mountains Tuesday and Wednesday. The main concerns with thunderstorms will be lightning and erratic gusty winds. For the rest of southern Nevada...northwest Arizona...and southeast California...Smoke from fires will remain aloft in most areas, reducing slant range visibility but probably not surface visibility except in high terrain. A few thunderstorms will affect Mohave County this evening, then spread to the southern Great Basin, the Mojave Desert near and east of Las Vegas, and the Sierra Nevada Tuesday and Wednesday. The main concerns with thunderstorms will be lightning and erratic gusty winds. Away from thunderstorms, expect typical diurnal winds for most areas. && .FIRE WEATHER...A disturbance lifting up through the Mojave Desert region overnight into Tuesday morning will bring isolated to scattered thunderstorms...especially over northwest Arizona this evening. Sufficient moisture exists with these storms to produce localized wetting rains...however isolated cells with dry lightning will be possible across eastern San Bernardino and Clark counties overnight into Tuesday. Coverage is expected to be minimal...but given the recent dry hot conditions...it will be a fire weather concern. This initial low grade monsoon moisture push will lead to a chance of afternoon and evening thunderstorms over the mountains lingering through at least the middle of the week. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. && Short term/Fire Weather...Adair Long term...Pierce Aviation...Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:27 PM MST | Dust Storm Warning | VEF | 93 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.